MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. SION BLUE; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. SION BLUE; PTCA GUIDE WIRE
Catalog Number AHW14R104S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site: (b)(4), registration number: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information, results of lot history records review, and referring to known similar events, it was presumed that tensile stress generated with wire removal had most likely contributed to the reported core fracture of the sion blue guide wire.The applied stress would localize and therefore exceed the product design limit when the wire tip was being caught and restricted its movement by the calcified lesion or deployed stent.It was concluded that this event was not attributed to product quality.No action is taken nor is planned to be taken as the instructions for use (ifu) states: warnings observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] breakage of the guide wire.
 
Event or Problem Description
It was reported that an asahi sion blue guide wire had unraveled with core fracture during a percutaneous coronary intervention to treat a moderately calcified, moderately tortuous, 75% stenosis in the left anterior descending artery (lad).Dilatations by semi-compliant and non-compliant balloons and stent deployment were performed in the procedure.During removal of the guide wire, the physician felt resistance and realized that there was a problem with the distal part of the guide wire.The guide wire hardly came out and the physician had to pull it with force in order to remove.It could have been remained in the patient but finally he was able to remove the entire wire.The removed guide wire was found stretched.There were no adverse patient effects associated with this event.The procedure took long but finished successfully.This happed with two other guide wires (discarded) from the same batch used in the same procedure.Device 1 of two wires that were discarded: mfr report #: 3003775027-2022-00013.Device 2 of two wires that were discarded: mfr report #: 3003775027-2022-00014.Device 3 that would be returning: mfr report #: 3003775027-2022-00015.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911 the sion blue guide wire was returned for evaluation.The coil of the returned guide wire was elongated for approximately 93mm distal to the mid solder that was originally set at 70mm from the tip.The elongated coil remained in one piece; the ball tip was found at the very distal end of the elongated coil.Due to elongation of the coil, the inner coil was exposed.Fracture of the core was found at the distal end of the inner coil wire.To observed the distal side of the fractured core, the coil was unraveled for observation purposes.It revealed the fracture end of the core (composed of twist wire and straight core wire) was located at approximately 7mm from the tip.Fine wires composing the twist wire had uneven fracture surfaces.The straight core wire was slightly bent distal to its uneven fracture end.Cracks were observed on the fracture surface as well as on the shaft surface of the straight core wire.These findings indicated that bending stress was cause of the core fracture.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and investigation outcome, it was presumed that bending stress generated by wire manipulation had most likely contributed to the observed core fracture of the returned sion blue guide wire.The applied stress would localize and therefore exceed the product design limit when the wire tip was being caught and restricted its movement by the calcified lesion or deployed stent.Further applied tensile stress generated with removal made the coil to elongate.It was concluded that this event was not attributed to product quality.No action is taken nor is planned to be taken as the instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] breakage of the guide wire.

Brand Name
SION BLUE
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key13477078
Report Number3003775027-2022-00015
Device Sequence Number12128065
Product Code DQX
UDI-Device Identifier04547327133012
UDI-Public(01)04547327133012(17)240731(10)210818A101
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue NumberAHW14R104S
Device Lot Number210818A101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer02/14/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date02/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown